Oklahoma, 2025Tornadoes and Flash Flooding in Oklahoma, July 12, 2025
July 12, 2025 · NWS OUN · 8 events in 3 counties and zones
A weak and slow-moving upper trough translated across the WFO Norman Forecast Area on the 12th. A low-level airmass characterized by high humidity and modest buoyancy led to thunderstorms with heavy rainfall.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak and slow-moving upper trough translated across the WFO Norman Forecast Area on the 12th. A low-level airmass characterized by high humidity and modest buoyancy led to thunderstorms with heavy rainfall. Flooding occurred during the afternoon hours across the western and northern portions of the OKC Metropolitan Area. A pair of weak tornadoes were also observed across north-central Oklahoma given very low cloud bases and localized pockets of sufficient low-level instability/vorticity.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 12, 11:13 AM CST, 1 hour earlier. Its key messages:
- Updated at 1209 PM CDT Sat Jul 12 2025
- Increasing risk for thunderstorms with heavy rainfall and localized flooding continues into Sunday.
- Some severe weather possible today and Sunday with the primary threat of wind.
Area forecast discussion, Jul 12, 11:13 AM CST, 1 hour before
Area Forecast Discussion
National Weather Service Norman OK
1213 PM CDT Sat Jul 12 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 1209 PM CDT Sat Jul 12 2025
- Increasing risk for thunderstorms with heavy rainfall and
localized flooding continues into Sunday.
- Some severe weather possible today and Sunday with the primary
threat of wind.
&&
.NEAR TERM...
(Today and tonight)
Issued at 1157 AM CDT Sat Jul 12 2025
Showers and thunderstorms will continue to expand in coverage and
intensity this afternoon as a shortwave trough and multiple MCVs
located over southwest Kansas and western Oklahoma move slowly east.
Expect multiple boundaries, including surface front, to act as foci
for additional development this afternoon. PWAT values of between
1.5 and 2 inches will lead to very efficient rain producing activity
and will likely include the OKC metro by late today into this
evening. With the slow motion of the activity, some isolated
locations could pick up a quick 2 to 3 inches with the heaviest
storms with more general amounts of 0.50-1.00 in.
There will also be sufficient instability (MUCAPE 1000-2500 J/kg)
for a few severe storms this afternoon as well. Large-scale wind
shear(0-6km bulk shear 20-25kts) will not be overly impressive,
keeping most of the storms more pulse-type in nature, although
locally modified/enhanced wind fields around the MCVs may allow for
more organized storms capable of larger hail as well as strong/severe
wind gusts from wet microbursts. However, the flood potential will
be the main concern as we go through the afternoon and into tonight.
May see an overall down tick in the activity overnight, but with
upper shortwave still over the area along with any MCV and weak low
level waa, should see some continuation of showers/storms, with a
shift toward the east and southeast. By this time some weekend
rainfall totals could be in excess of 4 inches.
&&
.SHORT TERM...
(Sunday through Monday night)
Issued at 1157 AM CDT Sat Jul 12 2025
Although some disagreement remain in the models with respect to the
progression of the shortwave trough, NAM slows it down and keeps it
over the area through the day Monday, while many of the others
continue to show a general eastward progression. With this in mind,
will continue the trend of shifting the precip further east, mainly
impacting south-central into southeast Oklahoma Sunday. Main surface
boundary becomes more ill-defined during the day Sunday and model
QPF amounts remain rather low. However, one caveat, models do not
handle other more subtle boundaries, such as MCV, outflow,
differential heating, as well and if any of these are present on
Sunday, they could act a foci for more robust convection and heavier
rainfall. The high precipitable water values will remain high,
especially south and east of I-44. Otherwise, with the precip and
associated cloud cover, temperatures will be well below normal for
mid-July.
Some influence from upper shortwave and weak waa overnight will aid
in keeping some rain chances going Sunday night into Monday, with
highest chances across central and southern Oklahoma and north
Texas. Although no clear boundaries are present in the models,
precipitable water remain high and any activity will be slow-moving,
so some isolated heavier rainfall amounts are not out of the
question.
With some increase in insolation and less precip we should recover
some with temperatures back in the upper 80s to near 90. However it
does appear that we may stay just below seasonal norms through much
of the upcoming week.
&&
.LONG TERM...
(Tuesday through Friday)
Issued at 200 AM CDT Sat Jul 12 2025
The pesky mid-level low finally begins to weaken with a general
zonal mid-level flow across the northern and central U.S. with
weak flow in the south. But the ridge does not build strongly over
the western U.S. or the Plains, so temperatures remain near or
slightly below average for this time of year. The operational
ECMWF does bring a front down into northern Oklahoma on Thursday
as a mid-level wave moves across the northern/central Plains. Even
if this occurs, the front looks to quickly weaken and/or lift back
north into the central Plains, so any significant cooling is
unlikely. But this front could serve as a focus for some storm
potential. Otherwise storm chances will depend on any wave in the
zonal flow aloft that happens to be far enough south to influence
our storm chances.
&&
.AVIATION...
(18Z TAFS)
Issued at 1209 PM CDT Sat Jul 12 2025
Storms have developed near and ahead of a front that is currently
just northwest of I-44. These storms will bring heavy rain,
occasional drops in visibility, and brief ceiling reductions as
they continue southeastward into the evening hours. The front is
expected to weaken with time and prevailing winds were left under
10 knots. Outside of storms, VFR conditions will remain until
tomorrow morning, when MVFR (and potentially IFR) conditions will
develop with stratus and another round of storms.
Meister
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 69 82 69 87 / 70 50 20 40
Hobart OK 67 86 68 90 / 70 30 30 20
Wichita Falls TX 70 86 71 90 / 60 50 30 30
Gage OK 64 86 66 89 / 30 10 10 10
Ponca City OK 68 83 69 87 / 60 50 10 20
Durant OK 72 85 72 88 / 60 60 40 50
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday evening for OKZ008-009-012>048-
050>052.
TX...Flood Watch through Sunday evening for TXZ086-089-090.
&&
NEAR TERM...30
SHORT TERM...30
LONG TERM....26
AVIATION...04In the hours before
Special weather statement, Jul 12, 10:35 AM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Norman OK
1135 AM CDT Sat Jul 12 2025
OKZ015-017-024-121700-
Canadian OK-Dewey OK-Blaine OK-
1135 AM CDT Sat Jul 12 2025
...Strong thunderstorms will impact portions of Blaine, east central
Dewey and northwestern Canadian Counties through NOON CDT...
At 1135 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Eagle City to 7 miles southwest of Watonga
to 5 miles northwest of Bridgeport. Movement was northeast at 20 mph.
HAZARD...Wind gusts of 30 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watonga, Geary, Canton, Hitchcock, Greenfield, Eagle City, and
Southard.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 9830 3578 9820 3573 9821 3572 9818
3569 9816 3555 9844 3555 9849 3592 9870
3617 9851 3617 9844
TIME...MOT...LOC 1635Z 223DEG 19KT 3594 9862 3579 9852 3560 9844
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH
SchuethSpecial weather statement, Jul 12, 10:59 AM CST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1159 AM CDT Sat Jul 12 2025
OKZ006-011-017-018-121730-
Major OK-Kingfisher OK-Alfalfa OK-Blaine OK-
1159 AM CDT Sat Jul 12 2025
...Strong thunderstorms will impact portions of northwestern
Kingfisher, south central Alfalfa, northeastern Blaine and eastern
Major Counties through 1230 PM CDT...
At 1159 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to 6 miles west of Hitchcock to 4
miles north of Greenfield. Movement was northeast at 30 mph.
HAZARD...Wind gusts of 30 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Watonga, Fairview, Okeene, Canton, Cleo Springs, Longdale, Aline,
Hitchcock, Greenfield, Loyal, Canton Lake, Orienta, Isabella,
Homestead, Southard, and Omega.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 9808 3566 9840 3589 9853 3624 9868
3640 9855 3640 9853 3642 9853 3663 9836
TIME...MOT...LOC 1659Z 206DEG 24KT 3625 9850 3600 9846 3579 9837
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...30 MPH
SchuethEvent by event
4 flash flood, 2 tornado, 2 flood. Local standard time, as filed.
Tornado, Garfield
- When
- July 12, 12:13 PM CST
- Where
- Garfield County, 2.67 mi ESE of (End)vance Afb Enid
- Rating
- EF0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Reported by
- Public
- Coordinates
- 36.332, -97.873
A weak tornado was observed and recorded just south of Enid. No damage was reported and the location of the tornado is estimated.
Tornado, Oklahoma
- When
- July 12, 1:30 PM CST
- Where
- Oklahoma County, 0.67 mi E of Edmond
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- Public
- Coordinates
- 35.650, -97.468
A weak tornado was observed and recorded by citizens in the Edmond area. No damage was reported. Triangulating videos taken from near E 15th and Littler Avenue facing northeast, and from just north of Kelley Blvd and Edmond Road facing east-southeast, the tornado is estimated to have occurred northeast of E 9th Street and Rankin Street.
Flash Flood, Canadian
- When
- July 12, 2:30 PM CST to 6:30 PM CST
- Where
- Canadian County, 0.32 mi NNW of Yukon to 0.19 mi NNW of Yukon
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 35.504, -97.743
Significant flooding occurred in Hillcrest Park. The event time is approximate.
Flood, Oklahoma
- When
- July 12, 2:30 PM CST to 5:30 PM CST
- Where
- Oklahoma County, 2.06 mi NNE of (Pwa)wiley Post Apt to 2.03 mi NNE of (Pwa)wiley Post Apt
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.559, -97.639
Several vehicles became stranded in floodwaters near the intersection of Northwest Expressway and Rockwell Avenue. The event time is approximate.
Flash Flood, Oklahoma
- When
- July 12, 2:30 PM CST to 6:30 PM CST
- Where
- Oklahoma County, 0.92 mi WNW of Edmond to 1.2 mi NNE of Edmond
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.653, -97.496
Several roads were impassable/closed due to flooding. This included Broadway between 9th and 11th Streets and Kelly Avenue between 15th and 33rd Streets. At least three vehicles were stranded in floodwaters near the intersection of Kelly Avenue and Centennial Avenue. The event time is approximate.
Flash Flood, Oklahoma
- When
- July 12, 2:30 PM CST to 6:30 PM CST
- Where
- Oklahoma County, 4.69 mi NNW of Arcadia Lake to 3.04 mi N of Arcadia Lake
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 35.711, -97.407
Several roads were either impassable or had reports of stalled vehicles due to flooding. The most significant flooding was reported near the intersections of Covell Road/Air Depot Boulevard and Midwest Boulevard/Sorghum Mill Road. The event time is approximate.
Flood, Canadian
- When
- July 12, 3:00 PM CST to 6:00 PM CST
- Where
- Canadian County, 3.54 mi SSE of Yukon to 3.58 mi SSE of Yukon
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 35.450, -97.725
Roadway flooding, including vehicles stalled in floodwaters, occurred near the intersection of Mustang Road and Southwest 15th Street. The event time is approximate.
Flash Flood, Canadian
- When
- July 12, 3:30 PM CST to 6:30 PM CST
- Where
- Canadian County, 2.67 mi SSW of Yukon to 2.77 mi S of Yukon
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 35.465, -97.760
Roadway flooding, with an estimated six to eight inches of running water, occurred along Reno Avenue between Cemetery Road and Czech Hall Road. The event time is approximate.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado in Utah, July 12, 2025EF2 · 1 event
- Flash Flooding in Texas, July 12 to 14, 2025$210,000 · 13 events
- Damaging Winds and Lightning Strike in South Carolina, July 12, 2025$300,000 · 52 kt wind · 3 events
- Flash Flooding in Virginia, July 12, 2025$65,000 · 19 events
- Flash Flooding in Pennsylvania, July 12, 2025$112,000 · 4 events
- Damaging Winds in Ohio, July 12, 2025$41,000 · 55 kt wind · 15 events
- Damaging Winds in North Carolina, July 12, 2025$64,000 · 54 kt wind · 5 events
- Damaging Wind and Lightning Strike in Florida, July 12, 20253 injured · $500 · 3 events
- Damaging Wind and Lightning Strikes in North Carolina, July 12, 20251 injured · $15,000 · 50 kt wind · 3 events
- Damaging Winds in Maryland, July 12, 2025$17,000 · 52 kt wind · 5 events
- Damaging Winds in Kentucky, July 12, 2025$18,000 · 61 kt wind · 3 events
- Damaging Winds in Virginia, July 12, 2025$15,000 · 52 kt wind · 6 events